# SDR 96ZZZX2982

- Difficulty date: April 27, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N33047
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7535111
- System (JASC): 6120 · Propeller Controlling System
- Part: Control Shaft
- Condition: Nut Backed Off
- Location: Propeller Gov
- Component: Hartzl, F27A
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, CONTROL SHAFT NUT BACKED OUT CAUSING LOSS OF ENGINE OIL AND SUBSEQUENT ENGINE DESTRUCTION.  IT HAS BEEN DETERMINED THE CONTROL SHAFT GASKET WAS NOT PROPERLY BENT TO PROVIDE A MEANS TO SAFETY THE CONTROL SHAFT NUT TO PREVENT IT FROM LOOSENING/BACKING OFF.  ITEM 18, PN B-4739, IN HARTZELL MANUAL.
